Anxiety and medication what to do - Anxiety and Depre...

Anxiety and Depression Support

55,409 members55,654 posts

Anxiety and medication what to do

Newlife81
Newlife81

Apparently I have anxiety, I randomly have severe panic attacks, usually when I’m relaxing, not doing anything or just before bed time. I get a tingling feeling either on the back of my head or across the top, followed by feeling dizzy which then makes me nauseous, followed by fears that maybe I might even loose my mind along with a pounding heart, tightness in my chest... it’s torture. I hope I’m not alone in feeling this way. I’m also worried about my job and have fears that I could loose my job if I can’t perform, which is pretty hard to do when your brain feels like it’s in a fog. So I decided to take medication, I was prescribed venlafaxine. I took one pill in the morning and that night, woke up at 2am, feeling like I was going to die.. felt like electric shocks were going throughout my body, heart pounding, hot flashes, nauseous, sweating.. I called the poison control center and was told it was just side effects and to call my Dr in the morning. After that I threw the pills away and never went back to the doctor, I thought anything is better than feeling that way. Since then I have been seeing a coucelor who has been doing EDMR with me, I felt better for a short while and then just had another “attack” and am questioning if I should try medication again. So, all of that said to say, what do you think about medication... there seems to be so many side effects and even worse coming off them, maybe it’s better to never start?? Then again, this is absolutely terrifying and dehibilitating, any advice/ experience? I keep questioning if I even have anxiety or something far worse but I’ve had MRI and EEG and told everything was fine...

16 Replies

Hi! I believe is worse when you don't get any treatment! Sometime you have to try different meds to find the best suitable for your condition.

But I really believe you should try them.

I use meds too

Newlife81
Newlife81 in reply to Reanely

Thanks for the reply, I was hoping EMDR and CBT would help without meds but at the same time maybe treatment and meds would be good, just very apprehensive about meds, from my previous experience and looking for others input/ experience with meds, thank you again :)

Reanely
Reanely in reply to Newlife81

You're definitely welcome,I have been on meds and they are ok with me. Although not at the very beginning.❤

Medications are good while you are working with a counselor, since counseling does not solve problems overnight, it takes quite some time. I’ve been on medications for quite sometime but it took time to find what works for me. Just like therapy takes time, you have to give medications time as well.

Newlife81
Newlife81 in reply to julias8806

Thank you for the response, that’s what I’m leaning towards, just apprehensive from a bad experience and also all the comments I’ve read of people having horrible experiences as well

julias8806
julias8806 in reply to Newlife81

Medications are different for everyone. Unfortunately, psych meds are not like other medications that you take, for example, a heart condition. What psych meds May work for one person, may be terrible for another. But keep trying. There is something that will eventually help.

Newlife81, anxiety about taking anxiety medications is another symptom of anxiety.

If we believe we will get half of the side effects listed on the information leaflet that comes with the medication then our inagination will oblige us.

I went through the same symptoms you're describing. I had a massive potassium low, a magnesium low and was later diagnosed with a massive vitamin d low. a few months later after being prescribed potassium chloride, Vitamin D-3 & being told to take magnesium citrate, I am doing much better. I added B-complex 50, vitamin c & zinc, which all seems to help. Have those first 3 things checked in a blood test & have your thyroid + adrenal glands checked too. I'd be willing to bet that you will find one or more of those things are off considerably.

Newlife81
Newlife81 in reply to JEG325

Thank you for your response! This is exactly what I’m looking for, to get a variety of responses that may or may not support medication and possibly provide a different perspective! I’m really leery of taking meds and hope to gain either support or possible alternatives...this is so frustrating but I remain hopeful.

JEG325
JEG325 in reply to Newlife81

It frustrates me so badly that people think drugs are their only salvation. I would wager that the largest percentage of anxiety & depression problems are caused by complex nutritional deficiencies, adrenal & thyroid problems or a combination of one or more of these problems. Auto immune problems are also a trigger. My anxiety and depression have improved dramatically with the limited supplements I'm taking now. I think I need more but, I don't have the money for it right now. !6 years ago, I had the money. My naturalist doctor was able to effect a full recovery. t took 2 years but, I recovered. I did it without drugs then and you can do it without drugs now. If you're young, it should be extra incentive to stay away from the drugs. Younger people have much stronger recovery abilities. For them a progressive or naturalist doctor should always be their first line of defense. Getting off my soapbox now....

Try my suggestion before going back to any damned pills. Drugs are nobodies salvation!

As a pharmacy student, I can tell you that all medications can react differently to everyone. To me, it sounds that your anxiety is so high that your body is producing a negative effect from the fear of what medication might do to you. This, on top of regular side effects.

It is important to stay open-minded, but also have clarity in the medication you are taking and how it may help you.

Hopefully you already were counseled on this information, but venlafaxine should be taken with food/meals. It is typical as you mentioned, to take one in the morning and one at night, but it is extremely important to only take the medication with food. This can limit the side effects. Also, it may not be so bad considering you only took it for one day, but NEVER quit a medication abruptly, prior to consulting with your physician and/or pharmacist. Sometimes a medications side effects disappear after your body gets 'accustomed' to the medication: it differs in everyone, but could be a couple days, to a couple of weeks.

BIGGEST NOTE: Most of the time, these types of medications do not show immediate improvement. You have two be committed to taking the medication as directed, and after a two or so weeks you should slowly start to see serious improvement in mood, physical symptoms, and interest in activities.

I recommend speaking with your physician about trying a medication similar to venlafaxine, as your anxiety taking it may be too high.

Good luck! *I take meds too ;) *

Newlife81
Newlife81 in reply to Loman9711

Thank you for your comment, I was dedicated to the medication before I took it and understood it could take weeks before any noticed benefit but as mentioned the side effects were so bad that all that went out the window. Also, I do feel concern taking future meds that may put me in a similar situation, overall it’s extremely challenging because I want help but don’t want to suffer more at the same time exploring other options such as diet, exercise and counseling/ therapy.

On a side note- difficult to have confidence in the doctors/psychiatrists when you never see them, soo many just have a nurse practiontioner doing all the face-time/ work who seem to just google everything and then send recommendation to the Dr. For prescriptions. Just my experiences thus far and a hand full of yelp reviews attesting the same.

I have health anxiety and part of mine is that when I try to take medications I have all the side effects. It's torture! I also have horrible body physical symptoms at night always when I finally relax before bed.... I have had the tingling, dizzy, etc. my newest one was my face on one side twitching uncontrollably ( this lasted for 14 days). It is scary and amazing how our body reacts to anxiety. I have many friends and family that medications have worked wonders for though! I believe that if your counselor works with you and a Psychiatrist then you can find a medication that helps if that is the route you wish to go! Hope it helps some just knowing others have this though! That always seems to help me a bit! Always here to talk if you want to pm! Hope you find some relief!

There are many antidepressants out there. I have been on numerous ones with all kinds of side effects until I found the right one for my body and mind.

You must also find a doctor you are comfortable with and trust.

Good luck!! You are not alone!

That i know thé effexor

ikhad thé Same

Never again

So Xanax en therapist but it's not easy

You may also like...